Pulmonary Fibrosis News Forums Forums Welcome Lounge Synovitis of the knee

  • Synovitis of the knee

    Posted by sandy-karr on January 5, 2023 at 9:08 pm

    Diagnosed in 2010  – fast forward to 2020 and it seemed like one day I could not climb stairs or hills and I developed a major problem with my leg and knee.  I underwent a myriad of tests including blood tests to eliminate the known causes for synovitis. I was wondering if anyone else encountered this problem as a crossover condition due to IPF.
    Thank you,

    christie replied 1 year, 3 months ago 6 Members · 6 Replies
  • 6 Replies
  • keith-emery

    Member
    January 7, 2023 at 8:48 am

    I have severe knee pain at night when in bed and occasionally during the day. I was diagnosed with IPF in September 2015. Covid infection has caused the scarring to double in size so I am now being treated with Ofev – just started

  • michelle-johnson

    Member
    January 10, 2023 at 9:02 pm

    I have severe pain in my knees also it’s been going on about a year is this linked to IPF or taking Ofev it would be interesting to know if they are correlated if any one has any information I would like to know what they are saying about it thanks Michelle

  • adele-friedman

    Member
    January 12, 2023 at 2:21 pm

    I am wondering if you had a thorough work up before your IPF diagnosis. Sometimes “I” PF is not the true diagnosis, in that sometimes PF has a cause and is not “idiopathic”. Specifically, some autoimmune diseases, like rheumatoid arthritis, and the Sjogren’s Syndrome that I have, can cause pulmonary fibrosis. Certainly both of those conditions can also affect joints and various other body parts.

  • donald-salzberg-md

    Member
    January 12, 2023 at 2:42 pm

    Hi. Adele you make an excellent point. RA (Rheumatoid arthritis) is a biggie s far as arthritic issues associated with ILDs. Scleroderma, Lupus, Sarcoidosis are some others.

    <b>Many pulmonary fibrosis patients also suffer from aching joints and muscles</b>. As the condition progresses, less and less oxygen is able to enter the blood stream. This means that less oxygen can get to the muscles and joints in the body and patients may start to experience aching and general pain.  Certain meds (statins) cause muscle pains.

    Everything is interconnected and each of us manifests the disease and side effects of medication differently. I agree with Adele here that it’s worth ruling out some other causes of ILDs (interstitial lung disease) if not done. I assume you’ve had Orthopedic docs look at your knee? MRI?
    Don

  • sandy-karr

    Member
    January 12, 2023 at 3:41 pm

    Thank you for all your responses…

    For those wondering if Ofev could be linked to stiff and achy knees and/or leg.  I spoke with a ofev nurse advocate in the early part of of 2021 and was told that stiffness and achy knees IS a side effect of ofev. My leg/knee pain was prior to taking ofev   I had several blood test and repeated testing to rule out RA, lupus, sarcoidosis and etc.  I did see an Ortho  Dr. the same time as I started with the pulmonologist and nothing except a shot in the knee and that was good. I did have a mild case of arthritis of the knee.
    Fortunately, I am not required to be on oxygen (yet). Been seeing a neuro hoping to see if there is anything he can do or his thoughts which I did have several tests . He too gave me the shot and that lasted about 3 weeks. As of now, the leg/knee is progressing and the inflammation markers are increasing and back on my cane. I see the pulmonologist this month and will get his take if this could be a crossover. I am very lucky as my IPF is progressing slowly for now (according to my Dr.) what a journey……life is good and I am blessed

    • christie

      Moderator
      January 14, 2023 at 4:39 am

      Hi Sandy, not sure if you are taking any other medications, but prednisone can also cause joint pain (or make it better! just depends on who’s taking it, it seems). Definitely worth having a rheumatologist on your team since your inflammation markers are rising. I don’t know what tests they did on you already but might be worth repeating.

      Please do keep us posted if you find anything out or have any changes.

Log in to reply.